Alert archive / Alabama / Wind Advisories in 2012

Wind Advisory 11, NWS Huntsville, AL

December 19, 2012Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Dec 19, 2012, 4:33 AM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Dec 20, 2012, 3:00 AM CST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 4:33 AM CST (10:33 UTC)
In effect from
Dec 20, 2012, 3:00 AM CST
Expired
Dec 21, 2012, 3:32 PM CST
In force
37 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS74 KHUN 191033
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 AM CST WED DEC 19 2012

ALZ001>010-016-TNZ076-096-097-192215-
/O.NEW.KHUN.WI.Y.0011.121220T0600Z-121221T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
433 AM CST WED DEC 19 2012

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
FRIDAY. 

* TIMING AND AREAS AFFECTED...FROM MIDNIGHT TONIGHT THROUGH 6 AM CST
  FRIDAY MORNING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN MIDDLE TENNESSEE INCLUDING THE FOLLOWING COUNTIES: IN
  ALABAMA...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...
  MADISON...MORGAN...CULLMAN...MARSHALL...JACKSON...AND DEKALB. IN
  TENNESSEE: LINCOLN...FRANKLIN...AND MOORE COUNTIES.

* WINDS...SUSTAINED SOUTHERLY WINDS THURSDAY OF 25 TO 30
  MPH...TURNING NORTHWESTERLY IN THE AFTERNOON. GUSTS UPWARDS OF 40
  MPH ARE EXPECTED. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE...
  ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

12
9 follow-up statements
140 
WWUS74 KHUN 192150
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 PM CST WED DEC 19 2012

ALZ001>010-016-TNZ076-096-097-201200-
/O.CON.KHUN.WI.Y.0011.121220T0600Z-121221T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
350 PM CST WED DEC 19 2012

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST FRIDAY...

* TIMING AND AREAS AFFECTED...FROM MIDNIGHT TONIGHT THROUGH 6 AM 
  CST FRIDAY MORNING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF 
  SOUTHERN MIDDLE TENNESSEE INCLUDING THE FOLLOWING COUNTIES: IN 
  ALABAMA...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE... 
  LIMESTONE... MADISON...MORGAN...CULLMAN...MARSHALL...JACKSON...
   AND DEKALB. IN TENNESSEE: LINCOLN...FRANKLIN...AND MOORE 
  COUNTIES. 

* WINDS...SUSTAINED SOUTHERLY WINDS THURSDAY OF 25 TO 30 MPH... 
  TURNING NORTHWESTERLY IN THE AFTERNOON. GUSTS UPWARDS OF 40 
  MPH ARE EXPECTED. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE... 
  ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
408 
WWUS74 KHUN 200411
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1011 PM CST WED DEC 19 2012

ALZ001>010-016-TNZ076-096-097-201800-
/O.EXT.KHUN.WI.Y.0011.121220T0900Z-121221T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1011 PM CST WED DEC 19 2012

...WIND ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO 6 AM CST
FRIDAY...

* TIMING AND AREAS AFFECTED...FROM 3 AM TONIGHT THROUGH 6 AM CST
  FRIDAY MORNING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN
  MIDDLE TENNESSEE INCLUDING THE FOLLOWING COUNTIES: IN
  ALABAMA...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...
  LIMESTONE... MADISON...MORGAN...CULLMAN...MARSHALL...JACKSON... AND
  DEKALB. IN TENNESSEE: LINCOLN...FRANKLIN...AND MOORE COUNTIES.

* WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 MPH
  EARLY THURSDAY MORNING. WINDS WILL SHIFT TO THE NORTHWEST IN THE
  AFTERNOON WITH GUSTS UPWARDS OF 40 MPH POSSIBLE. HIGHER GUSTS UP TO
  50 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS
DECORATIONS.

&&

$$
186 
WWUS74 KHUN 200813
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
213 AM CST THU DEC 20 2012

...WINDY CONDITIONS ARE EXPECTED TODAY THROUGH THIS EVENING...

ALZ001>010-016-TNZ076-096-097-201700-
/O.EXT.KHUN.WI.Y.0011.121220T0900Z-121221T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
213 AM CST THU DEC 20 2012

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING AND AREAS AFFECTED...FOR TODAY AND THIS EVENING FOR ALL OF
  NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 MPH
  EARLY THIS MORNING...WITH GUSTS OF 40 MPH POSSIBLE AFTER SUNRISE.
  IN THE HIGHER ELEVATIONS...GUSTS NEAR 50 MPH WILL BE POSSIBLE THIS
  MORNING. WINDS WILL SHIFT TO THE WEST AND NORTHWEST IN THE
  AFTERNOON...AGAIN WITH SIMILAR WIND SPEEDS EXPECTED.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS
DECORATIONS.

&&

$$

AK
068 
WWUS74 KHUN 201656
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1056 AM CST THU DEC 20 2012

...WINDY CONDITIONS ARE EXPECTED THROUGH THIS EVENING...

ALZ001>010-016-TNZ076-096-097-210100-
/O.CON.KHUN.WI.Y.0011.000000T0000Z-121221T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1056 AM CST THU DEC 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING AND AREAS AFFECTED...THROUGH THIS EVENING FOR ALL OF
  NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS WILL REMAIN IN THE 25 TO
  30 MPH RANGE...WITH GUSTS TO AROUND 45 MPH POSSIBLE...ESPECIALLY
  IN THE HIGHER ELEVATIONS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS
DECORATIONS.

&&

$$

TT
447 
WWUS74 KHUN 210050
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
650 PM CST THU DEC 20 2012

...WINDY CONDITIONS ARE EXPECTED THIS EVENING...

ALZ001>010-016-TNZ076-096-097-210600-
/O.CON.KHUN.WI.Y.0011.000000T0000Z-121221T0600Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
650 PM CST THU DEC 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING AND AREAS AFFECTED...THIS EVENING FOR ALL OF NORTHERN
  ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS WILL REMAIN IN THE 
  25 TO 30 MPH RANGE...WITH GUSTS TO AROUND 45 MPH POSSIBLE... 
  ESPECIALLY IN THE HIGHER ELEVATIONS. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS
DECORATIONS.

&&

$$
416 
WWUS74 KHUN 210334
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
934 PM CST THU DEC 20 2012

...WINDY CONDITIONS WILL PERSIST TONIGHT...

ALZ001>010-016-TNZ076-096-097-210900-
/O.EXT.KHUN.WI.Y.0011.000000T0000Z-121221T0900Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
934 PM CST THU DEC 20 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY...

* TIMING AND AREAS AFFECTED...TONIGHT FOR ALL OF NORTHERN ALABAMA
  AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH
  GUSTS TO AROUND 40 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS
DECORATIONS.

&&

$$
248 
WWUS74 KHUN 210824
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 AM CST FRI DEC 21 2012

...WINDY CONDITIONS TO CONTINUE TODAY...

ALZ001>010-016-TNZ076-096-097-211800-
/O.EXT.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
224 AM CST FRI DEC 21 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...THROUGH TODAY FOR ALL OF NORTHERN
  ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 15 TO 30 MPH... WITH
  GUSTS TO AROUND 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS
DECORATIONS.

&&

$$

AK
962 
WWUS74 KHUN 211807
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1207 PM CST FRI DEC 21 2012

...WINDY CONDITIONS TO CONTINUE UNTIL AFTER SUNSET...

ALZ001>007-016-TNZ076-096-211915-
/O.CAN.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
CULLMAN-MOORE-LINCOLN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
CULLMAN...LYNCHBURG...FAYETTEVILLE
1207 PM CST FRI DEC 21 2012

...WIND ADVISORY IS CANCELLED...

$$

ALZ008>010-TNZ097-220000-
/O.CON.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/
MARSHALL-JACKSON-DEKALB-FRANKLIN TN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...WINCHESTER
1207 PM CST FRI DEC 21 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...THROUGH THIS EVENING FOR NORTHEAST
  ALABAMA AND FRANKLIN COUNTY IN TENNESSEE...PARTICULARLY FOR
  LOCATIONS IN HIGHER TERRAIN.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH
  GUSTS TO AROUND 35 MPH CAN BE EXPECTED ALONG THE CUMBERLAND PLATEAU
  AND OTHER HIGH TERRAIN LOCATIONS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS
DECORATIONS.

&&

$$

CCC
231 
WWUS74 KHUN 212132
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CST FRI DEC 21 2012

...WIND ADVISORY IS CANCELLED...

ALZ008>010-TNZ097-212245-
/O.CAN.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/
MARSHALL-JACKSON-DEKALB-FRANKLIN TN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...WINCHESTER
332 PM CST FRI DEC 21 2012

...WIND ADVISORY IS CANCELLED...

WIND SPEEDS ACROSS THE ADVISORY AREA HAVE NOW DROPPED BELOW WIND
ADVISORY CRITERIA. THUS...THE ADVISORY HAS BEEN CANCELLED.

$$

TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 19, 4:09 AM CST, 24 minutes earlier.

Area forecast discussion, Dec 19, 4:09 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 AM CST WED DEC 19 2012

.DISCUSSION...
QUITE AN ACTIVE FORECAST IS TAKING SHAPE FOR THE TENNESSEE VALLEY
THROUGH THE END OF THE WEEK AND AGAIN JUST IN TIME FOR THE UPCOMING
HOLIDAY. TWO ROBUST STORM SYSTEMS WILL AFFECT THE AREA DURING THIS
FORECAST PERIOD, THE FIRST OF WHICH IS TAKING SHAPE AND DEEPENING
OVER THE DESERT SOUTHWEST THIS MORNING AT 500MB. AS THIS SYSTEM
DEEPENS THROUGH THE DAY, LEE CYCLOGENESIS WILL DEVELOP AND STRENGTHEN
A SFC LOW OVER THE TX/OK PANHANDLES BY THIS AFTERNOON. AS THIS SYSTEM
EJECTS NORTHEASTWARD INTO THE GREAT LAKES REGION, THE UPPER TROF WILL
BECOME NEGATIVELY TILTED, AND WINDS WILL INCREASE SIGNIFICANTLY
THROUGH THE COLUMN IN ASSOCIATION WITH THIS SYSTEM.

TODAY WILL BE RELATIVELY QUIET WITH SOUTHERLY FLOW INCREASING
THROUGH THE DAY, ALLOWING AFTN HIGHS TO TOP OUT IN THE MID/UPPER 60S.
TONIGHT, HOWEVER, IS A DIFFERENT STORY. AS THE UPPER/SFC LOW SKIRT
THE AREA TO THE NW TONIGHT, 850MB WINDS INCREASE TO 40-5OKTS AROUND
MIDNIGHT (WITH A 500MB JET OF 60-80KTS). FOR THIS REASON, HAVE
HOISTED A WIND ADVISORY BEGINNING AT 06Z TONIGHT (RUNNING THROUGH
12Z FRIDAY MORNING). AFTER PERUSING SOUNDING PARAMETERS THIS
MORNING, A HIGH SHEAR/LOW CAPE EVENT IS EXPECTED, WITH A SQUALL LINE
DEVELOPING TO THE WEST TONIGHT. MODELS ARE IN GOOD AGREEMENT THAT
THE SQUALL LINE WILL BE APPROACHING NW AL ~12Z, PUSHING EASTWARD AND
AFFECTING THE I-65 CORRIDOR ~15Z, AND THEN ONWARD INTO SRN MIDDLE
TN/NE AL BY ~18Z. ONLY LINGERING SHOWERS ARE EXPECTED IN NERN AL BY
00Z TOMORROW NIGHT. WHILE STRONG TO DAMAGING WINDS WILL BE THE
PRIMARY THREAT DURING THIS TIME, HELICITIES WILL BE BETWEEN 300/400
M^2/S^2, TRANSLATING TO MESOCYCLONE DEVELOPMENT. WITHOUT THE
INSTABILITY COMPONENT GIVEN THE LOW CAPE VALUES EXPECTED, WILL NOT
FORMALLY INCLUDE MENTION OF TORNADOES (ALTHOUGH A BRIEF SPIN-UP CAN'T
BE RULED OUT COINCIDING WITH BREAKS WITHIN THE LINE OF STORMS OR AT
THE APEX OF ANY BOWING SEGMENTS TOMORROW).

IN THE WAKE OF THE FRONTAL PASSAGE, A CP AIRMASS WILL SLIDE INTO THE
AREA AS A POLAR HIGH BUILDS INTO THE REGION. TEMPERATURES WILL FALL
THROUGH THE DAY THURSDAY WITH HIGH TEMPERATURES MOST LIKELY OCCURRING
AT OR SLIGHTLY BEFORE MIDDAY. WITH STRONG CAA EXPECTED, SKIES WILL
CLEAR OVERNIGHT AND MORNING LOWS FRIDAY WILL BE IN THE MIDDLE TO
UPPER 20S. GIVEN THE STOUT NORTHWESTERLY WINDS IN PLACE GUSTING
BETWEEN 25 AND 30MPH, HOWEVER, IT WILL *FEEL* LIKE TEMPERATURES IN
THE MIDDLE TEENS. HIGHS FRIDAY AFTERNOON WILL STRUGGLE TO REACH THE
UPPER 40S, WITH ANOTHER COLD MORNING EXPECTED SATURDAY MORNING WITH
LOWS IN THE LOWER/MIDDLE 20S. WINDS WILL HAVE DECOUPLED BY THIS TIME,
WITH APPARENT TEMPS A FEW DEGREES WARMER AND IN THE UPPER TEENS TO
AROUND 20F.

A GRADUAL WARMUP IS EXPECTED FOR THE REMAINDER OF THE WEEKEND AS
ANOTHER STRONG STORM SYSTEM IS EXPECTED TO TAKE SHAPE JUST IN TIME
FOR THE UPCOMING HOLIDAY. TEMPERATURES SUNDAY AFTERNOON WILL BE BACK
IN THE MIDDLE 50S WITH SOUTHERLY FLOW AGAIN DEVELOPING AND
STRENGTHENING ACROSS THE AREA. THE GFS/ECMWF DIFFER SOMEWHAT IN
THEIR EXPECTATION OF CHRISTMAS DAY FOR THE TENNESSEE VALLEY, BUT BOTH
SOLUTIONS ARE ADVERTISING A WET HOLIDAY FORECAST. THE FLY IN THE
OINTMENT WILL BE EXACTLY WHERE THE UPPER LOW DIVING SOUTHEASTWARD
OUT OF THE INTERMOUNTAIN WEST EVENTUALLY ENDS UP. WILL INCREASE POPS
FOR THIS TIME PERIOD GIVEN MODEL RUN CONSISTENCY OVER THE PAST FEW
DAYS, BUT WILL NOT MAKE ANY FURTHER CHANGES AT THIS TIME.

12

&&

.AVIATION...
/ISSUED 1126 PM CST TUE DEC 18 2012/
FOR 06Z TAFS...

PATCHY FOG OR MIST MAY DEVELOP AT EITHER TERMINAL AROUND DAYBREAK
WEDNESDAY...BUT CONFIDENCE IN TIMING PRECLUDES A PREVAILING GROUP
ATTM. AFTER THE MIST SUBSIDES...VFR CONDITIONS ARE EXPECTED FOR THE
REMAINDER OF THE FORECAST PERIOD...WITH WINDS AND MID CLOUDS
INCREASING AFTER 00Z THURSDAY AHEAD OF A QUICK MOVING COLD FRONT.

JLL

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    68  52  60  27 /  10  40 100  10
SHOALS        68  54  59  27 /  10  60  90  10
VINEMONT      67  55  59  28 /  10  30 100  10
FAYETTEVILLE  65  48  57  26 /  10  30 100  10
ALBERTVILLE   67  49  61  25 /  10  30 100  10
FORT PAYNE    66  47  62  26 /  10  30 100  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 18, 1:39 PM CST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CST TUE DEC 18 2012

ALZ001>010-016-TNZ076-096-097-191000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
139 PM CST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT ALONG RIVERS...LAKES...AND
VALLEYS. VISIBILITY OF ONE QUARTER MILE OR LESS WILL BE
POSSIBLE...ESPECIALLY NEAR THE TENNESSEE RIVER AND VALLEYS ALONG THE
CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PATCHY DENSE FOG IS EXPECTED TO CONTINUE THROUGH THE EARLY MORNING
HOURS ON WEDNESDAY.

WINDY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY IN ADVANCE
OF AND BEHIND A STRONG COLD FRONT. WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS MAY BE POSSIBLE DURING THIS PERIOD.

A LINE OF SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS IS ALSO
BECOMING MORE LIKELY EARLY THURSDAY MORNING AS COLD FRONT SWEEPS
THROUGH THE REGION. THE CURRENT TIMING FOR THIS LINE OF SEVERE
THUNDERSTORMS IS 3 AM TO 6 AM OVER NORTHWEST ALABAMA...6 AM TO 10 AM
FOR THE INTERSTATE 65 CORRIDOR...AND 9 AM TO NOON FOR NORTHEAST
ALABAMA AND FRANKLIN COUNTY TENNESSEE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE FOR NORTHWEST ALABAMA ON EARLY THURSDAY MORNING.

Nearby

Wind Advisories in Alabama, 2012Wind Advisories in Tennessee, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.